Alert archive / California / Winter Weather Advisories in 2012

Winter Weather Advisory 13, NWS Eureka, CA

October 22, 2012

NWS Eureka, CA issued this winter weather advisory at Oct 22, 2012, 8:58 AM PDT. It took effect at Oct 22, 2012, 1:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2012, 8:58 AM PDT (15:58 UTC)
In effect from
Oct 22, 2012, 1:00 PM PDT
Expired
Oct 23, 2012, 5:00 AM PDT
In force
16 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS46 KEKA 221558
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
858 AM PDT MON OCT 22 2012

...RAIN AND HIGH ELEVATION SNOW WILL CONTINUE THIS AFTERNOON AND
TONIGHT...

.A COLD AND WET PACIFIC STORM SYSTEM WILL BRING A WET SNOWFALL TO
THE HIGHER ELEVATIONS THIS AFTERNOON AND TONIGHT. SNOW LEVELS WILL
CONTINUE TO FALL TO AROUND 4000 FEET THIS AFTERNOON AS A SECONDARY
SURGE OF MOISTURE PUSHES THROUGH.

CAZ004-230000-
/O.CAN.KEKA.WW.Y.0012.000000T0000Z-121023T1200Z/
/O.NEW.KEKA.WW.Y.0013.121022T2000Z-121023T1200Z/
UPPER TRINITY RIVER-
858 AM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT TUESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 5 AM PDT TUESDAY.

* SNOW ACCUMULATIONS...SNOW LEVELS WILL FALL TO AROUND 4000 FEET
  LATE TODAY. ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES ARE
  EXPECTED ABOVE 4000 FEET WITH UP TO 3 INCHES POSSIBLE AS LOW AS
  3500 FEET.

* IMPACTED AREAS...THE HIGHEST PASSES ALONG HIGHWAYS 36 AND
  3...LATE THIS AFTERNOON INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT.
FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL
1-800-427-7623.

BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES
OCCUR IN MOUNTAINOUS TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED ACROSS A LARGE AREA.

&&

$$

CAZ003-076-230000-
/O.EXT.KEKA.WW.Y.0012.121022T2000Z-121023T1200Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
858 AM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON
TO 5 AM PDT TUESDAY ABOVE 4000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT FROM
1 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. 

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES ABOVE 4000
  FEET. UP TO 3 INCHES IS POSSIBLE AS LOW AS 3500 FT.

* LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT AND 
  INTERIOR MENDOCINO COUNTIES.

* IMPACTED AREAS...THE HIGHEST PASSES ALONG HIGHWAYS 36 AND
  261...MAINLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT.
FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL
1-800-427-7623.

BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES
OCCUR IN MOUNTAINOUS TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED ACROSS A LARGE AREA.

&&

$$
3 follow-up statements
952 
WWUS46 KEKA 222208
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PDT MON OCT 22 2012

...HIGH ELEVATION SNOW WILL CONTINUE THIS EVENING AND TONIGHT...

.A COLD AND WET PACIFIC STORM SYSTEM WILL BRING A WET SNOWFALL TO
THE HIGHER ELEVATIONS THIS AFTERNOON AND TONIGHT. SNOW LEVELS
WILL CONTINUE TO BE AROUND 3000 TO 4000 FEET TONIGHT AS A
SECONDARY SURGE OF MOISTURE PUSHES THROUGH.

CAZ003-076-230615-
/O.CON.KEKA.WW.Y.0012.000000T0000Z-121023T1200Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
308 PM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY ABOVE 4000 FEET...

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 6 INCHES ABOVE 4000 
  FEET. UP TO 3 INCHES IS POSSIBLE AS LOW AS 3500 FT. 

* LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT AND 
  INTERIOR MENDOCINO COUNTIES.

* IMPACTED AREAS...THE HIGHEST PASSES ALONG HIGHWAYS 36 AND 
  261...MAINLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT.
FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL
1-800-427-7623.

BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES
OCCUR IN MOUNTAINOUS TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED ACROSS A LARGE AREA.

&&

$$

CAZ004-230615-
/O.CON.KEKA.WW.Y.0013.000000T0000Z-121023T1200Z/
UPPER TRINITY RIVER-
308 PM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY ABOVE 4000 FEET...

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 2 TO 6 INCHES
  ARE EXPECTED ABOVE 4000 FEET WITH UP TO 3 INCHES POSSIBLE AS LOW
  AS 3500 FEET.

* IMPACTED AREAS...THE HIGHEST PASSES ALONG HIGHWAYS 36 AND 3...
   LATE THIS AFTERNOON INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT.
FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL
1-800-427-7623.

BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES
OCCUR IN MOUNTAINOUS TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED ACROSS A LARGE AREA.

&&

$$
963 
WWUS46 KEKA 230547
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1047 PM PDT MON OCT 22 2012

...HIGH ELEVATION SNOW WILL CONTINUE OVERNIGHT...

.A COLD AND WET PACIFIC STORM SYSTEM WILL CONTINUE TO BRING WET
SNOWFALL TO THE HIGHER ELEVATIONS OVERNIGHT. SNOW LEVELS WILL
CONTINUE TO BE AROUND 3000 TO 4000 FEET TONIGHT AS A SECONDARY
SURGE OF MOISTURE PUSHES THROUGH.

CAZ003-076-231200-
/O.CON.KEKA.WW.Y.0012.000000T0000Z-121023T1200Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
1047 PM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT TUESDAY. 

* LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT AND 
  INTERIOR MENDOCINO COUNTIES. 

* IMPACTED AREAS...THE HIGHEST PASSES ALONG HIGHWAYS 36 AND 
  261...OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT.
FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL
1-800-427-7623.

BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES
OCCUR IN MOUNTAINOUS TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED ACROSS A LARGE AREA.

&&

$$

CAZ004-231200-
/O.CON.KEKA.WW.Y.0013.000000T0000Z-121023T1200Z/
UPPER TRINITY RIVER-
1047 PM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT TUESDAY. 

* IMPACTED AREAS...THE HIGHEST PASSES ALONG HIGHWAYS 36 AND 3... 
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT.
FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL
1-800-427-7623.

BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES
OCCUR IN MOUNTAINOUS TERRAIN.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS
EXPECTED ACROSS A LARGE AREA.

&&

$$
390 
WWUS46 KEKA 231141
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
441 AM PDT TUE OCT 23 2012



CAZ003-076-231245-
/O.EXP.KEKA.WW.Y.0012.000000T0000Z-121023T1200Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
441 AM PDT TUE OCT 23 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING ABOVE 4000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 4000 FEET WILL EXPIRE AT 5 AM
PDT EARLY THIS MORNING. 


$$

CAZ004-231245-
/O.EXP.KEKA.WW.Y.0013.000000T0000Z-121023T1200Z/
UPPER TRINITY RIVER-
441 AM PDT TUE OCT 23 2012

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING ABOVE 4000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 4000 FEET WILL EXPIRE AT 5 AM
PDT EARLY THIS MORNING. 



$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Oct 22, 3:56 AM PDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 22, 3:56 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
356 AM PDT MON OCT 22 2012

SYNOPSIS...
THE FIRST EXTENDED PERIOD OF COOL AND RAINY WEATHER IS SET TO BEGIN
TONIGHT AS A COLD FRONT PUSHES THROUGH. ALTHOUGH THERE WILL BE SOME
OCCASIONAL BREAKS OF DRIER WEATHER...SHOWERS WILL CONTINUE MUCH OF
THE WEEK ALONG WITH THE FIRST SNOWFALL FOR THE MOUNTAINS.

&&

DISCUSSION...
THE COLD FRONT AND ASSOCIATED MID/UPPER LEVEL TROUGH IS OVER THE
COAST ATTM. BEST COMBINATION OF FORCING AND DYNAMICS STILL APPEARS
TO BE DEVELOPING OVER THE SOUTHERN HALF OF OUR CWA TO RECEIVE THE
HEAVIEST RAIN...ESPECIALLY THE SW FACING TERRAIN OF THE KING RANGE
AND THE YOLLA BOLLY MOUNTAINS.

IN SPITE OF THE DECENT DYNAMICS AND FRONTOGENETIC FORCING THE OVER
ALL AIR MASS IS COOL ENOUGH AND CUT OFF FROM ANY SUBTROPICAL
MOISTURE TAP WITH THAT PART OF THE FLOW AND THE BULK OF THE UPPER
JET DYNAMICS WELL TO OUR SOUTH. THUS THROUGH MONDAY AFTERNOON
RAINFALL AMOUNTS WILL BE MAINLY A HALF INCH TO AN INCH...WITH 1 TO
2 INCHES ACROSS THE OROGRAPHICALLY FAVORED AREAS OF THE SOUTHERN
HALF OF THE CWA. ANOTHER HALF TO AN INCH WILL OCCUR THROUGH
WEDNESDAY AS SHOWERY AND COOL WEATHER CONTINUES.

THE MAIN HAZARDS FOR THE SHORT TERM PERIOD WILL BE HIGHER ELEVATION
SNOW AND ANY SMALL HAIL ASSOCIATED WITH CONVECTIVE SHOWERS OR
ISOLATED THUNDERSTORMS MAINLY OVER THE COASTAL PLAIN BEHIND THE
FRONT THIS MORNING. SNOW LEVELS INITIALLY STARTED OUT AROUND 5000
FEET SUNDAY EVENING. EARLY THIS MORNING RADAR IMAGES INDICATE THAT
SNOW LEVELS ARE ALREADY BEGINNING TO FALL TOWARD 4500 FEET. SNOW
LEVELS WILL CONTINUE TO FALL THROUGH THE DAY TO 4000 FEET OR BELOW BY
LATE THIS AFTERNOON AND TONIGHT AS THE SECONDARY SHORTWAVE ROLLS
THROUGH WITH ANOTHER SURGE OF MOISTURE. THIS WOULD APPEAR TO BE
THE BEST SHOT AT 'IMPACT' SNOWS TO THE HIGHER PASSES ALONG HIGHWAY
36 AND ACROSS MENDOCINO PASS. HENCE THE ADVISORY FOR TRINITY
COUNTY ABOVE 5000 FEET TONIGHT...AND A SEPARATE ADVISORY ABOVE
4000 FEET LATE MONDAY AND MONDAY NIGHT FOR THE REST OF THE
INTERIOR. MKN

LONG TERM...MODELS CONTINUE TO REMAIN OUT OF AGREEMENT BEYOND THU.
MORE OVER, INDIVIDUAL MODELS ARE FLIP FLOPPING FROM DAY TO DAY. AS
SUCH, HAVE CONTINUED WITH THE EARLIER SOLUTION TO THIS PROBLEM AND
KEPT THE BLEND OF THE MODELS OVER NW CALIFORNIA. SO ESSENTIALLY
HAVE KEPT SOME KIND OF MENTIONABLE POPS IN THE FORECAST ACROSS
MUCH OF HUMBOLDT, TRINITY AND DEL NORTE COUNTIES FROM THU THROUGH
NEXT WEEKEND. KEPT POPS MENTIONABLE OR BELOW IN MENDOCINO COUNTY
FOR THE SAME TIME FRAME. MKN

&&

.AVIATION...SHWR ACTIVITY AND THE POSSIBILITY OF TSTMS WILL INCREASE
TODAY AS A COLD AIR MASS AND OPEN CELL CU FIELD EDGES TOWARD THE
COAST. VFR CEILINGS SHOULD CONTINUE TO RULE ACROSS THE REGION
TODAY...BUT WITH PERIODIC MVFR CIGS IN MODERATE/HEAVY SHWRS.

&&

.MARINE...S WINDS GUSTED TO 25-30 KT IN ADVANCE OF A TROUGH
OVERNIGHT. SPEEDS ARE EXPECTED TO DECREASE LATER THIS MORNING AS THE
FRONT WEAKENS. WINDS OUTSIDE 20NM WERE WESTERLY AT 20 KT BEHIND
TROUGH, PER SHIP REPORTS. W AND SW WINDS WILL LIKELY CONTINUE IN
THE OUTER WATERS THROUGH TODAY. CONTINUED WITH THE ADVISORY FOR
S-SE WINDS INSIDE 10NM TIL 6AM, THOUGH SPEEDS NEAR SHORE WERE
TRENDING DOWNWARD. SURFACE LOW PARKED OFFSHORE THE PAC NW COAST WILL
PERSIST THROUGH WED. SPOKES OF ENERGY WILL CLIP THE FORECAST AREA
FROM TIME TO TIME...AND WINDS MAY BRIEFLY GUST TO 25 KT OR SO. SHORT
PERIOD WESTERLY SWELL UNDER 10 FT WILL GOVERN THE SEA STATE THROUGH
MID WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT TUESDAY ABOVE 5000 FEET
     FOR THE CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 22, 4:29 AM PDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
429 AM PDT MON OCT 22 2012

CAZ001-002-231130-
REDWOOD COAST-MENDOCINO COAST-
429 AM PDT MON OCT 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A STORM WILL BRING RAIN SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING.
THE RAIN MAY BE HEAVY AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SERIES OF STORM SYSTEMS WILL CONTINUE BRING PERIODS OF RAIN
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-076-231130-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
429 AM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT ABOVE 4000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SERIES OF STORM SYSTEMS WILL CONTINUE TO BRING PERIODS OF RAIN
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-231130-
UPPER TRINITY RIVER-
429 AM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT 4000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SERIES OF STORM SYSTEMS WILL CONTINUE TO BRING PERIODS OF RAIN
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:35 PM PDTSpecial Weather StatementEKADel Norte25 min
Oct 22, 4:51 PM PDTSpecial Weather StatementEKA24 min

Nearby

Winter Weather Advisories in California, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.